Hail, Dent
- When
- April 22, 3:40 PM CST
- Where
- Dent County, Salem
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -91.550
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 22, 1:02 PM CST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 202 PM CDT SAT APR 22 2006 .DISCUSSION... WATER VAPOR ANIMATION INDICATED A GRADUAL EASTWARD PROGRESSION WITH AN AREA OF UPPER LEVEL RIDGING OVER THE DESERT SOUTHWEST AND HIGH PLAINS. WV IMAGERY ALSO MEASURED A GREAT DEAL OF HIGH LEVEL MOISTURE PIPED INTO THIS AREA OF RIDGING FROM A BELT OF SUBTROPICAL MOISTURE ORIGINATING OVER THE LOWER PACIFIC. MEANWHILE AT THE SURFACE...A HIGH PRESSURE CENTER WAS LOCATED NEAR SHREVEPORT LOUISIANA...WHICH HAS LIMITED MOISTURE RETURN OVER MUCH OF THE DEEP SOUTH AS OF THIS AFTERNOON. HOWEVER...RETURN FLOW AROUND THE WESTERN PERIPHERY OF THE HIGH HAS ALLOWED FOR MOISTURE INCREASE ACROSS WEST TEXAS. MODELS SUGGEST THAT THIS AREA WILL BE THE PRIMARY SOURCE REGION FOR MOISTURE INFLUX INTO THE OZARKS OVER THE NEXT 48 HOURS. A VERY CHALLENGING FORECAST THIS AFTERNOON REGARDING PRECIPITATION CHANCES FROM TONIGHT THROUGH MONDAY NIGHT/TUESDAY MORNING...WHICH WAS THE PRIMARY FORECAST FOCUS TODAY. SHORT TERM (TONIGHT - TUESDAY)... THE INITIAL CHALLENGE REGARDS PRECIPITATION CHANCES TONIGHT. A QUASI-STATIONARY BOUNDARY IS CURRENTLY LOCATED JUST NORTH OF THE CWA...WHICH MAY MAKE A SLIGHT SOUTHWARD SHIFT PRIOR TO TONIGHTS PERIOD. AT ANY RATE...THIS BAROCLINIC ZONE WILL BE THE FOCUS FOR ENHANCED PRESSURE ADVECTIVE FORCING TONIGHT WHICH IS SUGGESTED BY BOTH THE NAM AND GFS IN A DEEP POTENTIAL TEMPERATURE LAYER FROM NEAR THE BOUNDARY LAYER UP TO THE 310K SURFACE (650MB). THE MODELS ALSO SUGGEST THAT STRONG MOISTURE ADVECTION WILL OCCUR UNDER THIS PRESSURE ADVECTIVE REGIME...WITH THE MAIN SOURCE REGION BEING THE WEST TEXAS AREA. SURFACE DEWPOINTS DO INDICATE A TONGUE OF MOISTURE DEVELOPING AROUND THE WESTERN FLANK OF SURFACE HIGH UP IN TO THE BIG COUNTRY OF TEXAS. THERE DOES APPEAR TO BE SOME DEPTH TO THIS MOISTURE AS WELL AS SEVERAL OBSERVATIONS FROM CORPUS CHRISTY UP TO MIDLAND ARE MEASURING STRATUS CEILINGS ANYWHERE FROM A 1000 TO 2500 FEET. VISIBLE SATELLITE ALSO VERIFIES THIS MOISTURE RETURN...WITH THE NORTHERN EXTENT OF THE GULF AIRMASS EXTENDING UP TO AROUND LUBBOCK TEXAS. PRECIPITAL WATER VALUES WITHIN THIS AIRMASS (PER CORPUS CHRISTYS RAOB) IS AROUND 1.20 INCHES. UPON THE MOISTURE RETURN INTO THE OZARKS...THE GFS AND NAM INDICATES THAT PRECIPITAL WATER VALUES WILL INCREASE TO AROUND 1.40 INCHES...WHICH SEEMS A LITTLE HIGH. SO MOISTURE AVAILABILITY WILL BE LESS THAN WHAT MODELS INDICATE...THEREFORE QPF AMOUNTS WILL LIKELY BE LESS THAN BOTH MODELS SHOW. HOWEVER WITH THE AMOUNT AND DEPTH OF ISENTROPIC PRESSURE ADVECTION TO OCCUR...SUFFICIENT MOISTURE SHOULD BE AVAILABLE FOR SOME SHOWERS AND MAYBE THUNDER IN THE VICINITY OF STATIONARY FRONT...WHICH WILL BE ACROSS CENTRAL MISSOURI. THEREFORE IN AN ATTEMPT TO GET SPECIFIC WITH TONIGHTS FORECAST...I WENT AHEAD AND TOOK OUT PRECIP CHANCES ACROSS ALL AREAS SOUTH OF A FORT SCOTT TO BOLIVAR...TO SALEM LINE. AREAS NORTH OF THIS LINE (CLOSER TO STATIONARY FRONT) I LOWERED CHANCES DOWN TO SLIGHTS. ANY AREAS THAT DO GET A SHOWER OR TWO WILL LIKELY ONLY EXPERIENCE A FEW HUNDREDTHS OF AN INCH. WITH THE WARM TEMPERATURES EXPERIENCED TODAY AND THE INCREASE IN CLOUD COVER TONIGHT...I RAISED TONIGHTS LOWS BY A COUPLE OR THREE DEGREES IN ALL AREAS...WITH THE JOPLIN AREA BEING THE WARMEST IN THE MID 60S. BY TOMORROW...MODELS SUGGEST THAT MOISTURE ADVECTION WILL REMAIN PERSISTENT FROM THE SOUTHWEST. WITH PARTIAL CLEARING OF SKIES SOUTH OF THE STATIONARY BOUNDARY...AREAS OF SOUTHERN MISSOURI AND SE KANSAS WILL LIKELY EXPERIENCE TEMPERATURES IN EXCESS OF 80 DEGREES. THIS WILL SET UP A MODERATELY UNSTABLE ATMOSPHERE WITH MODEL DERIVED 0-1KM COMPUTED CAPES RANGING FROM 1000-1500 J/KG. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY WILL BE MODEST AT BEST...BUT WITH LITTLE CAPPING...COULDNT TOTALLY RULE OUT SOME SCATTERED THUNDERSTORMS DEVELOPING IN THE AFTERNOON. ONGOING FORECAST HAD 30 POPS...AND CONTINUED THIS FOR SUNDAY AFTERNOON. GIVEN THE INSTABILITY PRESENT...I CANT TOTALLY RULE OUT THE POTENTIAL FOR STRONG TO MARGINALLY SEVERE STORMS. LOW LEVEL JET KICKS IN FOR SUNDAY NIGHT AND WILL PROVIDE MORE CHANCES FOR RAIN ACROSS THE AREA. FELT AS THOUGH ONGOING FORECAST HANDLES THIS WELL AND DID NOT MAKE ANY CHANGES. LIKELY POPS ARE GRIDDED OVER THE NORTHWESTERN 2/3 OF THE CWA...WITH THE LOWEST CHANCES ACROSS SOUTH CENTRAL MISSOURI FOR THE PERIOD SUNDAY NIGHT. BOTH THE GFS AND THE NAM NOW SHOW DEWPOINTS REACHING 70 ACROSS SOUTHERN MISSOURI BY MONDAY AFTERNOON. THIS IS LIKELY TOO HIGH...BUT MID TO UPPER 60S LOOKS REASONABLE. THIS INCREASE IN LOW LEVEL MOISTURE ALONG WITH LOW TO MID 80 TEMPERATURES EXPECTED IN THE AFTERNOON...STRONG INSTABILITY ACROSS SOUTHERN MISSOURI IS LIKELY. WILL NEED TO MONITOR MONDAY AFTERNOON FOR AN EPISODE OF SEVERE STORMS. A COUPLE OF LIFTING MECHANISMS COULD BE IN PLACE. MID LEVEL HEIGHT FALLS ASSOCIATED WITH A SHORTWAVE APPROACHING FROM THE NORTHWEST ALONG WITH LOW LEVEL AIRMASS CONVERGENCE COULD TRIGGER STORMS. WIND SHEAR LOOKS WEAK...BUT SUFFICIENT FOR SOME STORM ORGANIZATION. THE STRONGLY UNSTABLE AIRMASS ALONE WOULD SUGGEST A LIKELY CHANCE FOR SEVERE STORMS. BY TUESDAY THE FRONT FINALLY SURGES SOUTH OF THE OZARKS INTO THE ARKANSAS. HOWEVER...THE MID LEVEL FRONT LAGS WELL NORTH OF THE SURFACE FRONT...WHICH WILL SET UP POSSIBLE ELEVATED INSTABILITY EARLY TUESDAY MORNING. AGAIN THE ONGOING FORECAST HANDLES THIS WELL AND MADE NO CHANGES TO WEATHER OR POP GRIDS. WOULD THINK THAT RAIN CHANCES WILL END BY TUESDAY AFTERNOON AS A MORE STABLE AIRMASS SPREADS IN FROM THE NORTH. LONG TERM (WEDNESDAY - FRIDAY)... NORTHWEST FLOW PATTERN SETS UP ACROSS THE NATIONS MID SECTION AT THE END OF THE WEEK. THE GFS SHOWS WEAK RETURN FLOW SETTING UP BY THURSDAY AFTERNOON...BUT SOLID MOISTURE RETURN WILL BE HARD TO COME BY. A COLD FRONT SURGES INTO THE GULF OF MEXICO AND WIPES OUT DEEP MOISTURE AVAILABILITY FROM THE NORTHERN GULF. THEREFORE DECIDED TO LEAVE ALL OF THE EXTENDED GRIDS DRY FOR NOW. TEMPERATURES LOOK TO BE SEASONAL WITH HIGHS IN THE 70S. CRAMER && .AVIATION... FOR THE 18Z TAFS...EXPECT VFR CONDITIONS TO CONTINUE THROUGH THE PERIOD. SHOULD SEE MOISTURE BEGIN TO RETURN TONIGHT WITH LOWERING CEILINGS TO AROUND 5000 FEET TOWARDS MORNING. HAVE NOT ADDED RAIN TO CURRENT FORECAST WITH LOWER CONFIDENCE OF DEVELOPMENT DURING THE FIRST 24 HOUR PERIOD. BETTER RAIN CHANCES WILL EXIST IN FUTURE TAF CYCLES WITH BETTER MOISTURE AVAILABILITY. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1244 PM CDT SAT APR 22 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1244 PM CDT SAT APR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS. AREAS AFFECTED AND TIMING: AREAS ALONG AND NORTH OF A LINE FROM FORT SCOTT KANSAS TO SALEM MISSOURI. DISCUSSION: A STATIONARY FRONT WILL STALL OUT ACROSS EAST CENTRAL KANSAS INTO CENTRAL MISSOURI OVERNIGHT. THIS FEATURE WILL ACT AS A FOCUS FOR THE DEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS. MOST AREAS WILL REMAIN DRY AND LOCATIONS THAT DO EXPERIENCE ANY OF THIS ACTIVITY WILL RECEIVE JUST A FEW HUNDREDTHS OF AN INCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY AFTERNOON INTO MONDAY AFTERNOON. MOISTURE RETURNING TO THE REGION ALONG WITH DAYTIME HEATING WILL CREATE INSTABILITY. THE STALLED OUT STATIONARY FRONT IS ALSO EXPECTED TO LINGER ACROSS THE AREA AND WILL CONTINUE TO BE A FOCUS FOR STORM DEVELOPMENT. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE BOTH SUNDAY AND MONDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 PM CDT SAT APR 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL SALEM 37.65N 91.54W
04/22/2006 E0.75 INCH DENT MO BROADCAST MEDIA
0430 PM HAIL SALEM 37.65N 91.54W
04/22/2006 E1.00 INCH DENT MO LAW ENFORCEMENT
&&
JLTThe St Louis radar (KLSX), 139 km away, was scanning. The volume nearest the first event began at 21:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504558.